Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 324, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2005, 5:06 PM CDT for Rice County, Minnesota. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2005, 5:06 PM CDT (22:06 UTC)
- Expired
- Sep 3, 2005, 6:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Rice County, MN
The radar
The Minneapolis radar (KMPX), 51 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:20 PM CDT | TSTM WND DMG | 3 W Faribault, MN | BOATS FLIPPED AND LOST. |
| Sep 3, 5:30 PM CDT | TSTM WND DMG | Morristown, MN | 3 FT DIAMETER TREES DOWN |
| Sep 3, 5:35 PM CDT | TSTM WND DMG | Faribault, MN | DAMAGE TO ACFT HANGERS AND TREES GREATER THAN 1 FT DOWN |
| Sep 3, 5:35 PM CDT | TSTM WND DMG | Faribault, MN | DAMAGE TO ACGT HANGERS AND TREES GREATER THAN 1 FT DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 387 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 032207
SVRMPX
MNC131-032300-
/O.NEW.KMPX.SV.W.0324.050903T2206Z-050903T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
506 PM CDT SAT SEP 3 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICE COUNTY IN SOUTH CENTRAL MINNESOTA
* UNTIL 600 PM CDT
* AT 503 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 16 MILES NORTHWEST OF NORTHFIELD TO 23 MILES
WEST OF FARIBAULT. THE STORMS WERE MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTHFIELD...
FARIBAULT...
LONSDALE...
NERSTRAND...
SHIELDSVILLE...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4453 9352 4420 9352 4421 9307 4446 9305
4447 9330 4453 9331
$$
RAH1 follow-up statement
000
WWUS53 KMPX 032255
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
553 PM CDT SAT SEP 3 2005
MNC131-032300-
/O.CON.KMPX.SV.W.0324.000000T0000Z-050903T2300Z/
RICE MN-
553 PM CDT SAT SEP 3 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR RICE COUNTY...
AT 540 PM STRONG WINDS DAMAGED AIRCRAFT HANGERS AT THE FARIBAULT
COUNTY AIRPORT IN RICE COUNTY. TWELVE INCH DIAMETER TREES WERE ALSO
REPORTED DOWN.
THESE STORMS SHOULD EXIT EASTERN RICE COUNTY AROUND 6 PM. PERSONS
AROUND MOLAND AND EPSOM MAY EXPERIENCE STRONG WINDS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4453 9352 4420 9352 4421 9307 4446 9305
4447 9330 4453 9331
$$
BAPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:22 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 3, 3:22 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 PM CDT SAT SEP 3 2005 .DISCUSSION...TONIGHT THROUGH TUESDAY SEVERE WEATHER IN PROGRESS WITH LITTLE TIME FOR DISCUSSION. STRONG LOW LEVEL THETA-E ADVECTION EARLY TONIGHT ACROSS THE CWA WITH INCREASING INSTABILITY. MCV EVIDENT TO OUR NORTH ATTM WITH TRAINING ECHOES DEVELOPING CURRENTLY ACROSS OUR NORTHERN CWA. WARMER MID LEVEL TEMPERATURES SPREAD ACROSS THE CWA SUNDAY AND MONDAY WITH A PRETTY GOOD CAP IN PLACE. STAYED DRY. NEXT FRONT STILL ON TRACK FOR TUESDAY WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY WITH CURRENT SEVERE WEATHER LITTLE TIME TO ADD TO DISCUSSION. COLD FRONT PASSING THRU AREA TUESDAY NIGHT TRYING TO REACH IA BEFORE COMING BACK NORTH AS A WARM FRONT AHEAD OF APPROACHING VIGOROUS UPPER TROF. ADDED SOME POPS TO S AREAS ON WEDNESDAY AND RAISED SURFACE DEWPOINTS SOMEWHAT IN DEVELOPING SOUTHERLY FLOW. UPPER TROF SHOULD CARRY SURFACE FEATURE THRU AREA FRIDAY AND FRIDAY NIGHT. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/BAP
Hazardous weather outlook, Sep 3, 8:36 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 836 AM CDT SAT SEP 3 2005 MNZ041>045-047>070-073>078-082>085-091>093-041036- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON- NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY- STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT- YELLOW MEDICINE- 836 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN MINNESOTA TODAY AND TONIGHT AS A WARM FRONT DEVELOPS ACROSS SOUTHWEST MINNESOTA. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. WIZ014>016-023>028-041036- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 836 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN TONIGHT AS A WARM FRONT APPROACHES FROM MINNESOTA. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. RAH
In the hours before
Local storm report, Sep 3, 1:39 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL SUNBURG 45.35N 95.24W
09/03/2005 1.75 INCH KANDIYOHI MN LAW ENFORCEMENT
&&
RAHLocal storm report, Sep 3, 1:53 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL NEW LONDON 45.30N 94.95W
09/03/2005 1.75 INCH KANDIYOHI MN TRAINED SPOTTER
&&
RAHLocal storm report, Sep 3, 4:26 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
426 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
09/03/2005 MCLEOD MN TRAINED SPOTTER
6-8 INCH TREE LIMBS DOWN NEAR HUTCHINSON
&&
LRSLocal storm report, Sep 3, 4:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
445 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG PAYNESVILLE 45.38N 94.72W
09/03/2005 STEARNS MN AMATEUR RADIO
POWER LINES DOWN
0335 PM HAIL EDEN VALLEY 45.33N 94.55W
09/03/2005 0.75 INCH STEARNS MN AMATEUR RADIO
3/4 INCH HAIL
0410 PM HAIL HOWARD LAKE 45.06N 94.07W
09/03/2005 0.75 INCH WRIGHT MN LAW ENFORCEMENT
MARBLE HAIL
0145 PM FLOOD SAUK CENTRE 45.74N 94.96W
09/03/2005 STEARNS MN LAW ENFORCEMENT
WATER DEPARTMENT REPORTS FLOODING PROBLEMS
0327 PM HAIL PAYNESVILLE 45.38N 94.72W
09/03/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
DIME SIZE HAIL
&&
LRSLocal storm report, Sep 3, 4:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
449 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST GLENCOE 44.77N 94.15W
09/03/2005 0 MPH MCLEOD MN AWOS
52 KT
&&
LRSLocal storm report, Sep 3, 5:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 1 SE JORDAN 44.66N 93.62W
09/03/2005 SCOTT MN LAW ENFORCEMENT
&&
JVMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:12 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 48 min |
| Sep 3, 1:59 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 31 min |
| Sep 3, 2:13 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 62 min |
| Sep 3, 2:46 PM CDT | Flash Flood Warning | MPX | Stearns | 4 hr |
| Sep 3, 2:58 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 62 min |
| Sep 3, 3:06 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 39 min |
| Sep 3, 3:13 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 62 min |
| Sep 3, 3:22 PM CDT | Tornado Warning | MPX | Meeker | 23 min |
| Sep 3, 3:44 PM CDT | Tornado Warning | MPX | Meeker | 39 min |
| Sep 3, 3:58 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Wright | 62 min |
| Sep 3, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 62 min |
| Sep 3, 4:19 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 56 min |
| Sep 3, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 55 min |
| Sep 3, 4:33 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 51 min |
| Sep 3, 4:45 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 60 min |
| Sep 3, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 54 min |
| Sep 3, 5:02 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 46 min |
| Sep 3, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Steele | 54 min |
| Sep 3, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 65 min |
| Sep 3, 6:25 PM CDT | Flash Flood Warning | MPX | Stearns | 3 hr |
| Sep 3, 6:56 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.